MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LINER NEUTRAL, 32MM ID GROUP 1 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

EXACTECH, INC. NV GXL LINER NEUTRAL, 32MM ID GROUP 1 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number NV GXL LINER NEUTRAL, 32MM ID GROUP 1 CUPS
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products.Cocr fem head 32mm +3.5 offset 12/14 (cat#: 142-32-03 / serial#: (b)(4)).32 neutral gxl liner.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately 5 yrs postop the initial implant, this (b)(6) y/o female patient was revised due to the gxl poly wore out and the femoral head started to wear out the intergrip shell.The cup and liner were removed.The head was replaced.Patient was last known to be in stable condition following the event.The device will not be returned for evaluation due to hospital policy doesn't allow explants to be removed from the hospital.
 
Additional Manufacturer Narrative
(h3) the most likely underlying cause for the revision reported cannot be determined at this time due to inconsistent information received.From the information provided by the sales representative, it is possible that the acetabular liner wore and/or partially detached from the acetabular cup, allowing for the femoral head to articulate directly with the cup.This may have led to the pseudotumor, metallosis, and necrotic tissue reported through the patient¿s legal representative.However, this cannot be confirmed and the cause of any liner wear and/or detachment cannot be determined because the components were not returned for evaluation.The most probable root cause associated with the reported event of "prosthesis wear" is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.
 
Additional Manufacturer Narrative
(h3) the evaluation noted that revision reported was likely the result of wear of the acetabular liner which may have been due to edge loading/impingement, orientation of the acetabular cup, and/or patient related conditions.The reported wear of the cup was likely due to the implant directly articulating with the femoral head as a result of the liner becoming worn.However, this cannot be confirmed because the components were not returned for evaluation.The most probable root cause associated with the reported event of "prosthesis wear" is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.
 
Event or Problem Description
As reported via legal documentation on or about (b)(6) 2015, the patient underwent hip replacement surgery, then approximately 6 years 1 month later on (b)(6) 2021 the patient was experienced a surgical revision.It is stated in the legal document that the components corroded causing a pseudotumor, metallosis, and necrotic tissue within the implant area.No other information.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No other information is available.
 
Additional Manufacturer Narrative
H10.Additional/updated information: b5, b6, b7, d2a/d2b, d8, d10 d10.Concomitants: 120-65-20 - bone screw 6.5mm dia x 20mm long, sn (b)(6).164-13-10 - novation element ro s/o col sz 10, sn (b)(6).142-32-03 - cocr fem head 32mm +3.5 offset 12/14, sn (b)(6).186-01-48 - integrip cc, cluster 48mm, g1, sn (b)(6).No other information is available.H11.Correction -d6a, g4 510k.

Brand Name
NV GXL LINER NEUTRAL, 32MM ID GROUP 1 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key11438913
Report Number1038671-2021-00097
Device Sequence Number19773750
Product Code LZO
UDI-Device Identifier10885862038753
UDI-Public10885862038753
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/13/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2021
Device Model NumberNV GXL LINER NEUTRAL, 32MM ID GROUP 1 CUPS
Device Catalogue Number130-32-51
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer03/17/2021
06/29/2021
11/13/2023
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date04/16/2021
07/21/2021
11/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/26/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1732-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age74 YR
Patient SexFemale
Patient Weight60 KG